Algebraic & Geometric Topology

Infinitesimal rigidity of a compact hyperbolic $4$–orbifold with totally geodesic boundary

Tarik Aougab and Peter A Storm

Full-text: Open access

Abstract

Kerckhoff and Storm conjectured that compact hyperbolic n–orbifolds with totally geodesic boundary are infinitesimally rigid when n>3. We verify this conjecture for a specific example based on the 4–dimensional hyperbolic 120–cell.

Article information

Source
Algebr. Geom. Topol., Volume 9, Number 1 (2009), 537-548.

Dates
Received: 9 November 2008
Accepted: 2 February 2009
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513796977

Digital Object Identifier
doi:10.2140/agt.2009.9.537

Mathematical Reviews number (MathSciNet)
MR2491584

Zentralblatt MATH identifier
1274.30157

Subjects
Primary: 20F55: Reflection and Coxeter groups [See also 22E40, 51F15] 20H10: Fuchsian groups and their generalizations [See also 11F06, 22E40, 30F35, 32Nxx] 22E40: Discrete subgroups of Lie groups [See also 20Hxx, 32Nxx]

Keywords
hyperbolic manifold discrete group reflection group

Citation

Aougab, Tarik; Storm, Peter A. Infinitesimal rigidity of a compact hyperbolic $4$–orbifold with totally geodesic boundary. Algebr. Geom. Topol. 9 (2009), no. 1, 537--548. doi:10.2140/agt.2009.9.537. https://projecteuclid.org/euclid.agt/1513796977


Export citation

References

  • E Calabi, On compact, Riemannian manifolds with constant curvature. I, from: “Proc. Sympos. Pure Math., Vol. III”, Amer. Math. Soc. (1961) 155–180
  • H S M Coxeter, Introduction to geometry, Wiley Classics Library, Wiley, New York (1989) Reprint of the 1969 edition
  • H Garland, On deformations of discrete groups in the noncompact case, from: “Algebraic Groups and Discontinuous Subgroups (Proc. Sympos. Pure Math., Boulder, Colo., 1965)”, Amer. Math. Soc. (1966) 405–412
  • W M Goldman, The symplectic nature of fundamental groups of surfaces, Adv. in Math. 54 (1984) 200–225
  • S P Kerckhoff, P A Storm, From the $24$–cell to the cuboctahedron
  • J G Ratcliffe, Hyperbolic manifolds, from: “Handbook of geometric topology”, (R J Daverman, R B Sher, editors), North-Holland, Amsterdam (2002) 899–920
  • P A Storm, Web site Available at \setbox0\makeatletter\@url http://www.sas.upenn.edu/~pstorm/index.html {\unhbox0
  • W P Thurston, The geometry and topology of three-manifolds, Princeton Univ. Math. Dept. Lecture Notes (1979) Available at \setbox0\makeatletter\@url http://msri.org/publications/books/gt3m/ {\unhbox0
  • È B Vinberg, O V Shvartsman, Discrete groups of motions of spaces of constant curvature, from: “Geometry, II”, Encyclopaedia Math. Sci. 29, Springer, Berlin (1993) 139–248
  • A Weil, On discrete subgroups of Lie groups. II, Ann. of Math. $(2)$ 75 (1962) 578–602